Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Sertraline and Bupropion?

I have taken 8 separate anti-anxiety medications in the past 16 months- all gave me side effects including memory loss, hot flashes and bruxism. The last two mediaction, which I were prescribed, were Sertraline 100 mg and Bupropion SR 100 mg one each, daily. I was also taking cloazepamo .25 mg BID. I was weaned off the Sertraline and then the Bupropion, by my psychiatrist . She gave me a RX for Quitiapine FunarXR 50 mg HS. I took it only once as I could not wake up enough to function the next day. That was 17 days ago since I stopped taking all mediaction for ant-anxiety. The side effects seemed worse than the problem. I am seeing a psychotherapist who seems to be helping me the most. I am having nausea with dizzy spells. How long does it take to have this side effect releived or does it mean I need some other SSRI. I would rather try a natural remendy any suggestions? Thank you a 63 year old female
Wed, 29 Jul 2015
Report Abuse
General & Family Physician 's  Response
Sertraline belongs to the SSRI group which is the safe anti depressant as compared to the Tricyclic antidepressant class of which amitriptyline is the prototype. By your history it seems that you are too much bothered by the side effects. if we compare all the medications you are taking I suggest sertraline is the safest with tolerable side effects.
It actually takes minimum of 3 weeks for the SSRIs to act. I suggest you to adhere to the treatment for this period and reevaluate after 3 weeks. Hope this helps.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Sertraline and Bupropion?

Sertraline belongs to the SSRI group which is the safe anti depressant as compared to the Tricyclic antidepressant class of which amitriptyline is the prototype. By your history it seems that you are too much bothered by the side effects. if we compare all the medications you are taking I suggest sertraline is the safest with tolerable side effects. It actually takes minimum of 3 weeks for the SSRIs to act. I suggest you to adhere to the treatment for this period and reevaluate after 3 weeks. Hope this helps.